Alert archive / Georgia / Flash Flood Watches in 2014

Flash Flood Watch 4, NWS Charleston, SC

September 14, 20148 counties in Georgia; 5 counties in South Carolina

NWS Charleston, SC issued this flash flood watch at Sep 14, 2014, 1:40 AM EDT for 8 counties in Georgia; 5 counties in South Carolina. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2014, 1:40 AM EDT (05:40 UTC)
Expired
Sep 14, 2014, 11:01 PM EDT
In force
21 hr
Issued by
NWS Charleston, SC
Flood severity
None

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 5.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2014-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2014-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1788 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WGUS62 KCHS 140540
FFACHS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
140 AM EDT SUN SEP 14 2014

GAZ087-088-099>101-114>119-137-138-SCZ040-042>045-047>052-141345-
/O.NEW.KCHS.FF.A.0004.140914T0540Z-140915T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...ALLENDALE...HAMPTON...WALTERBORO...ST. GEORGE...
SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER...
DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
140 AM EDT SUN SEP 14 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR ALL OF SOUTHEAST SOUTH CAROLINA AND MUCH
  OF SOUTHEAST GEORGIA...INCLUDING THE CHARLESTON AND SAVANNAH
  METRO AREAS.

* THROUGH THIS EVENING

* NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AS A
  BACKDOOR COLD FRONT STALLS OVER THE AREA. HIGH MOISTURE VALUES
  COMBINED WITH SLOW MOVING SHOWERS AND THUNDERSTORMS WILL RESULT
  IN AN INCREASED POTENTIAL FOR FLASH FLOODING. THE RISK FOR FLASH
  FLOODING WILL INCREASE NORTH OF A LINE FROM ALLENDALE TO
  WALTERBORO TO DOWNTOWN CHARLESTON THROUGH SUNRISE...THEN SPREAD
  SOUTH TO INCLUDE MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
  GEORGIA AS THE DAY PROGRESSES. FLASH FLOODING WILL BE POSSIBLE
  THROUGH LATE THIS EVENING.

* RAINFALL AMOUNTS OF 2 INCHES WITH LOCALIZED AMOUNTS IN EXCESS OF
  5 INCHES IS POSSIBLE THROUGH LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS
PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND
IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND
POSSIBLE ROAD CLOSURES.

&&

$$
5 follow-up statements
477 
WGUS62 KCHS 141108
FFACHS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
708 AM EDT SUN SEP 14 2014

GAZ087-088-099>101-114>119-137-138-SCZ040-042>045-047>052-142100-
/O.CON.KCHS.FF.A.0004.000000T0000Z-140915T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...ALLENDALE...HAMPTON...WALTERBORO...ST. GEORGE...
SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER...
DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
708 AM EDT SUN SEP 14 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL OF SOUTHEAST SOUTH CAROLINA AND MUCH OF SOUTHEAST
  GEORGIA...INCLUDING THE CHARLESTON AND SAVANNAH METRO AREAS.

* THROUGH THIS EVENING.

* NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AS A
  BACKDOOR COLD FRONT STALLS OVER THE AREA. HIGH MOISTURE VALUES
  COMBINED WITH SLOW MOVING SHOWERS AND THUNDERSTORMS WILL RESULT
  IN AN INCREASED POTENTIAL FOR FLASH FLOODING. 

* RAINFALL AMOUNTS OF 2 INCHES WITH LOCALIZED AMOUNTS IN EXCESS 
  OF 5 INCHES IS POSSIBLE THROUGH LATE EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS
PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND
IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND
POSSIBLE ROAD CLOSURES.

&&

$$
426 
WGUS62 KCHS 141417
FFACHS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
1017 AM EDT SUN SEP 14 2014

GAZ087-088-099>101-114>119-137-138-SCZ040-042>045-047>052-142230-
/O.CON.KCHS.FF.A.0004.000000T0000Z-140915T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...ALLENDALE...HAMPTON...WALTERBORO...ST. GEORGE...
SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER...
DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
1017 AM EDT SUN SEP 14 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA... 
  BULLOCH...CANDLER...COASTAL BRYAN...COASTAL CHATHAM... 
  EFFINGHAM...EVANS...INLAND BRYAN...INLAND CHATHAM...INLAND 
  LIBERTY...JENKINS...LONG...SCREVEN AND TATTNALL. IN SOUTHEAST 
  SOUTH CAROLINA...ALLENDALE...BEAUFORT...CHARLESTON...COASTAL 
  COLLETON...COASTAL JASPER...DORCHESTER...HAMPTON...INLAND 
  BERKELEY...INLAND COLLETON...INLAND JASPER AND TIDAL BERKELEY. 

* THROUGH THIS EVENING

* SCATTERED TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS ARE
  EXPECTED INTO THIS EVENING AS A BACKDOOR COLD FRONT STALLS OVER
  THE AREA. HIGH MOISTURE VALUES COMBINED WITH SLOW MOVING SHOWERS
  AND THUNDERSTORMS WILL RESULT IN AN INCREASED POTENTIAL FOR
  FLASH FLOODING.

* RAINFALL TOTALS OF 3 INCHES OR MORE ARE POSSIBLE IN LOCALIZED
  AREAS...MAINLY SOUTH OF CHARLESTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS
PRONE TO FLOODING...INCLUDING DOWNTOWN CHARLESTON AND SAVANNAH
AROUND HIGH TIDE. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND
IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND
POSSIBLE ROAD CLOSURES.

&&

$$
422 
WGUS62 KCHS 141910
FFACHS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT SUN SEP 14 2014

GAZ087-088-117-119-SCZ040-042>045-142015-
/O.CAN.KCHS.FF.A.0004.000000T0000Z-140915T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JENKINS-SCREVEN-COASTAL BRYAN-COASTAL CHATHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...FORT MCALLISTER...
TYBEE ISLAND...ALLENDALE...HAMPTON...WALTERBORO...ST. GEORGE...
SUMMERVILLE...MONCKS CORNER
310 PM EDT SUN SEP 14 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA HAS BEEN CANCELLED. ALTHOUGH LOCALLY
HEAVY RAINFALL IS STILL POSSIBLE THE THREAT FOR FLASH FLOODING HAS
DIMINISHED.

$$

GAZ099>101-114>116-118-137-138-SCZ047>052-150400-
/O.CON.KCHS.FF.A.0004.000000T0000Z-140915T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE...RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
310 PM EDT SUN SEP 14 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA... 
  BULLOCH...CANDLER...EFFINGHAM...EVANS...INLAND BRYAN...INLAND 
  CHATHAM...INLAND LIBERTY...LONG AND TATTNALL. IN SOUTHEAST 
  SOUTH CAROLINA...BEAUFORT...CHARLESTON...COASTAL COLLETON... 
  COASTAL JASPER...INLAND JASPER AND TIDAL BERKELEY. 

* UNTIL MIDNIGHT EDT TONIGHT

* SCATTERED TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS ARE 
  EXPECTED INTO THIS EVENING AS A BACKDOOR COLD FRONT STALLS 
  OVER THE AREA. HIGH MOISTURE VALUES COMBINED WITH SLOW MOVING 
  SHOWERS AND THUNDERSTORMS WILL RESULT IN AN INCREASED 
  POTENTIAL FOR FLASH FLOODING. 

* RAINFALL TOTALS OF 3 INCHES OR MORE ARE POSSIBLE IN LOCALIZED 
  AREAS...MAINLY SOUTH OF CHARLESTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS
PRONE TO FLOODING...INCLUDING DOWNTOWN CHARLESTON AND SAVANNAH
AROUND HIGH TIDE. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND
IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND
POSSIBLE ROAD CLOSURES.

&&

$$
083 
WGUS62 KCHS 150003
FFACHS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
803 PM EDT SUN SEP 14 2014

GAZ116-118-137-138-SCZ050-052-150115-
/O.CAN.KCHS.FF.A.0004.000000T0000Z-140915T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-CHARLESTON-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE...CHARLESTON...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
803 PM EDT SUN SEP 14 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA HAS BEEN CANCELLED. 

$$

GAZ099>101-114-115-SCZ047>049-051-150400-
/O.CON.KCHS.FF.A.0004.000000T0000Z-140915T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-COASTAL JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...RIDGELAND...BEAUFORT...HILTON HEAD...
EDISTO BEACH...JASPER
803 PM EDT SUN SEP 14 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA... 
  BULLOCH...CANDLER...EFFINGHAM...EVANS AND TATTNALL. IN 
  SOUTHEAST SOUTH CAROLINA...BEAUFORT...COASTAL COLLETON... 
  COASTAL JASPER AND INLAND JASPER. 

* UNTIL MIDNIGHT EDT TONIGHT

* SLOW-MOVING...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
  WILL CONTINUE TO PRODUCE TORRENTIAL RAINFALL ARE EXPECTED INTO
  THIS EVENING AS A BACKDOOR COLD FRONT STALLS OVER THE AREA. HIGH
  MOISTURE VALUES COMBINED WITH SLOW MOVING SHOWERS AND
  THUNDERSTORMS WILL RESULT IN AN INCREASED POTENTIAL FOR FLASH
  FLOODING.

* LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES WITHIN 1 TO 2 HOURS
  ARE POSSIBLE...AND LOCALIZED FLASH FLOODING COULD OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS
PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND
IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND
POSSIBLE ROAD CLOSURES.

&&

$$
718 
WGUS62 KCHS 150301
FFACHS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
1101 PM EDT SUN SEP 14 2014

GAZ099>101-114-115-SCZ047>049-051-150415-
/O.CAN.KCHS.FF.A.0004.000000T0000Z-140915T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-COASTAL JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...RIDGELAND...BEAUFORT...HILTON HEAD...
EDISTO BEACH...JASPER
1101 PM EDT SUN SEP 14 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA HAS BEEN CANCELLED. 

LOCALLY HEAVY RAINFALL IS STILL POSSIBLE OVERNIGHT...ESPECIALLY
NORTH OF SAVANNAH AND SOUTH OF CHARLESTON...BUT THE THREAT FOR
FLASH FLOODING HAS DIMINISHED SIGNIFICANTLY. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood watch went out at Sep 14, 12:59 AM EDT, 41 minutes earlier.

Area forecast discussion, Sep 14, 12:59 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1259 AM EDT SUN SEP 14 2014

.SYNOPSIS...
A COLD FRONT TO THE NORTH AND WEST WILL STALL NEARBY THROUGH EARLY
NEXT WEEK...BEFORE A STRONGER COLD FRONT PUSHES THROUGH THE REGION
BY THE MIDDLE OF THE WEEK. STRONG SURFACE HIGH PRESSURE WILL BUILD
FROM THE NORTH IN THE WAKE OF THE FRONT DURING THE LATE WEEK PERIOD.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE BEST CHANCES FOR SHOWERS/TSTMS OVERNIGHT WILL GRADUALLY SHIFT
TO THE NORTHERN ZONE AS LOW-LEVEL CONVERGENCE INCREASES AHEAD OF
THE APPROACHING BACKDOOR COLD FRONT. ADJUSTED NEAR TERM POPS TO
REFLECT THIS THINK...INCREASING THEM BY ABOUT 10-20 PERCENT. RISK
FOR FLOODING WILL BE PRESENT THROUGH SUNRISE..ESPECIALLY NORTH OF
A LINE FROM WALTERBORO TO DOWNTOWN CHARLESTON.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
SUNDAY...THE SECOND DAY OF THE WEEKEND PROMISES TO BE A FAIRLY
ACTIVE CONVECTIVE DAY...COURTESY OF ABUNDANT AND DEEP MOISTURE...A
COLD FRONT SITUATED ACROSS THE FORECAST AREA...SOME UPPER LEVEL
DIVERGENCE AND ADEQUATE INSTABILITY. THE CHALLENGE THOUGH WILL BE
TWOFOLD...WHERE THE FRONT WILL ORIENT ITSELF AND THUS THE RESULTING
COVERAGE OF CONVECTION...PLUS OUR DIURNAL TEMP CURVE WHICH WILL BE
DICTATED TO THE FIRST CONDITION.

THE DAY WILL START WITH LEFTOVER SCATTERED CONVECTION NEAR OR JUST
OUTSIDE OUR NW ZONES IN PROXIMITY TO THE 850 MB FRONT...WITH A
GREATER CONCENTRATION NEAR THE IMMEDIATE COAST OR MORE LIKELY JUST
OFFSHORE. WITH CONVECTIVE TEMPS IN THE LOWER AND MIDDLE 80S HOWEVER
LAND BASED CONVECTION WILL DEVELOP QUICKLY...AND COVERAGE WILL
INCREASE DURING THE SECOND HALF OF THE MORNING INTO THE AFTERNOON.
FOR NOW WE HAVE PAINTED THE BEST RISK OF SHOWERS AND T-STORMS FROM
CHARLESTON AND BERKELEY COUNTIES TO LOCATIONS WEST AND SW OF
SAVANNAH IN PROXIMITY TO THE COLD FRONT AND WHERE IT INTERACTS WITH
THE SEA BREEZE AND VARIOUS MESO-SCALE BOUNDARIES. HIGHEST
PROBABILITIES WILL BE 60-70 PERCENT IN THESE LOCATIONS...WITH 40-50
POPS ELSEWHERE. STORM MOTION IS SLUGGISH AND WITH PWATS BETWEEN 1
AND 2 STANDARD DEVIATIONS ABOVE NORMAL WE ANTICIPATE OCCASIONAL
HEAVY RAINS AND AT LEAST MINOR FLOODING CONCERNS. IN FACT WITH THE
COLD FRONT IN THE VICINITY WE MIGHT NEED TO CONSIDER A LARGER AND
MORE ENHANCED RISK OF FLOODING. FOR NOW WE/LL ADD TO THE HAZARDOUS
WEATHER OUTLOOK...BUT ANY FLASH FLOOD WATCH POTENTIAL IS NOT YET
HIGH ENOUGH TO WARRANT ISSUING SUCH A PRODUCT.

CONSIDERABLE CLOUD COVER WILL HOLD TEMPS DOWN IN THE MID OR UPPER
80S...AND THE ONSET OF THE RAIN-COOLED ENVIRONMENT WILL RESULT THE
DIURNAL TEMP CURVE BOUNCING AROUND PENDING WHEN AND WHERE IT/S
RAINING. WE HAVE TRENDED THE CURVE TOWARD SUCH CONDITIONS BUT NO
DOUBT FUTURISTIC ADJUSTMENTS WILL BECOME NECESSARY.

SUNDAY NIGHT...INTERACTING/MERGING BOUNDARIES AND PLENTIFUL MOISTURE
WILL ALLOW FOR ONLY SLOWLY DIMINISHING CONCENTRATION TO SHOWERS AND
T-STORMS IN THE EVENING. AND GIVEN THE COLD FRONT LYING NEAR OR
CENTRAL ZONES WE ARE COMPELLED TO HOLD ONTO SLIGHT CHANCE AND CHANCE
POPS EVEN AFTER MIDNIGHT. THERE ARE INDICATIONS OF SOME BUILD-DOWN
OF STRATUS LATE...AND WITH CONDENSATION PRESSURE DEFICITS AS LOW AS
10-30 MB AND SOME LOCALES TO ACHIEVE THEIR CROSS-OVER TEMPS WE ARE
CARRYING PATCHY LATE NIGHT FOG FAR INLAND. LOWS WILL AVERAGE IN THE
LOWER OR MIDDLE 70S...EXCEPT FOR A FEW UPPER 60S NW TIER.

MONDAY...THE SURFACE COLD FRONT BECOMES MORE ILL-DEFINED AS IT
BECOMES MASKED BY SEA BREEZE CIRCULATIONS. IN TURN THE SURFACE
PRESSURE PATTERN IS ALSO LESS PRONOUNCED AND QUITE NEBULOUS.
MESO-SCALE BOUNDARIES AND THE REMNANTS OF THE COLD FRONT WILL HAVE
AMPLE MOISTURE AN INSTABILITY TO AGAIN TRIGGER AN ENHANCED RISK FOR
SHOWERS AND T-STORMS. COVERAGE WILL INCREASE DURING THE LATE MORNING
AND AFTERNOON AS WE ACHIEVE OUR CONVECTIVE TEMPS AND BOUNDARY
INTERACTIONS OCCUR. HIGHEST CHANCES WILL BE INLAND FROM THE US-17
CORRIDOR...PEAKING IN THE 50-60 PERCENTILE. WIND FIELDS IN THE
STEERING LAYER FROM ROUGHLY 800-600 MB IS YET AGAIN
WEAK...SUPPORTIVE OF LOCALLY HEAVY RAINFALL. AND SIMILAR TO MONDAY
OUR TEMPS WILL BE DICTATED BY ONSET OF CONVECTION...BUT STILL WE
SHOULD REACH THE MID AND UPPER 80S ACROSS THE BOARD.

TUESDAY...A BROAD TROUGH WILL HAVE SET UP ACROSS THE EASTERN UNITED
STATES AND WILL SEND THE NEXT UPSTREAM COLD FRONT TOWARD THE
FORECAST AREA FROM THE NW LATE IN THE PERIOD. EMBEDDED WITHIN THE
TROUGH WE FIND A FAIRLY WELL DEFINED SHORT WAVE THAT WAS LOCATED IN
NORTHERN OLD MEXICO ON SATURDAY...THAT SHIFTS THROUGH DURING THE
DAY. THE ADDITIONAL FORCING ALOFT WITH THIS FEATURE PLUS THE RIGHT
ENTRANCE REGION TO THE NEARBY UPPER JET WILL TRIGGER AT LEAST
SCATTERED POPS. THERMODYNAMICS ARE GOOD AND THERE IS SOME STRONGER
MID LEVEL FLOW WITH 0-6 KM BULK SHEAR ON THE ORDER OF 25-30
KT...WHICH POINTS TOWARD THE POTENTIAL OF A FEW STRONGER OR EVEN
ISOLATED SEVERE STORMS. A DEEP OFFSHORE FLOW WILL HELP IN NEGATING
THE EXTENSIVE CLOUD COVER AND TEMPS WILL MAX OUT NEAR MID-SEPTEMBER
NORMS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE AXIS OF THE UPPER TROUGH WILL BE AMPLIFYING JUST UPSTREAM BY
THE MID WEEK PERIOD...WHILE THE COLD FRONT MOVING OFF THE
COASTLINE STALLS JUST TO THE SOUTH AND EAST. SHORTWAVE ENERGY
MOVING ALONG THE BASE OF THE UPPER TROUGH COULD SUPPORT THE
FORMATION OF LOW PRESSURE WAVES ALONG THE LINGERING OFFSHORE FRONT
WEDNESDAY THROUGH LATE WEEK. SURFACE HIGH PRESSURE WILL BE
BUILDING STRONGLY FROM THE NORTH AT THE SAME TIME...WITH THE
OFFSHORE LOW PRESSURE/COASTAL TROUGH FORMING THE PERIPHERY OF A
WELL-DEFINED INLAND WEDGE STRETCHING DOWN THE APPALACHIAN REGION.
IF THIS PATTERN EVOLVES AS MEDIUM RANGE MODEL SOLUTIONS ARE
SUGGESTING...THEN STRONG NORTH/NORTHEAST FLOW COULD DEVELOP
THURSDAY INTO POSSIBLY THE WEEKEND AND SUPPORT NOTABLY COOLER
CONDITIONS. HAVE INDICATED HIGH TEMPERATURES BEHIND THE FRONT ON
WEDNESDAY IN THE MID 80S...TRENDING EVEN COOLER IN THE LOW 80S FOR
THE LATE WEEK TIME FRAME. LOW TEMPERATURES WILL ALSO REFLECT THE
WEDGE PATTERN...FALLING INTO THE LOW TO MID 60S BY THURSDAY NIGHT.

RAIN CHANCES WILL STILL BE RATHER HIGH IN THE 30 TO 40 PERCENT
RANGE ON WEDNESDAY AND THURSDAY...WITH BEST COVERAGE ACROSS
SOUTHERN AREAS CLOSEST TO THE LINGERING FRONT. SHOWER/THUNDERSTORM
POTENTIAL IS THEN EXPECTED TO DECREASE FRIDAY AND SATURDAY...AS
THE BEST MOISTURE AND CONVERGENCE REMAINS OFFSHORE WITH THE
INTENSIFYING COASTAL TROUGH.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
POTENTIALLY VERY ACTIVE DAY AT THE TERMINALS AS A BACKDOOR COLD
FRONT STALLS OVER THE AREA. EARLY MORNING SHOWER/TSTM ACTIVITY IS
EXPECTED TO REMAIN WEST AND NORTH OF KCHS...ALTHOUGH IT MAY BRUSH
THE TERMINAL THROUGH SUNRISE. WILL MONITOR TRENDS THERE BUT NOT
INCLUDE TSRA JUST YET. BEST CHANCES FOR TSTM IMPACTS WILL BE FROM
17-20Z AT KCHS AND 19-22Z AT KSAV...ALTHOUGH THESE WINDOWS MAY
NEED TO BE REDEFINED AS THE DAY PROGRESSES. IFR CONDITIONS ARE
CERTAINLY POSSIBLE GIVEN THE HIGH MOISTURE VALUES THAT ARE IN
PLACE...BUT WILL CAP CONDITIONS AT MVFR FOR NOW.

EXTENDED AVIATION OUTLOOK...PERIODIC RAIN CHANCES AND POSSIBLE
TEMPORARY FLIGHT RESTRICTIONS THROUGH EARLY NEXT WEEK...AS A COLD
FRONT STALLS OVER OR NEAR THE AREA. SOME EARLY MORNING FOG AND/OR
LOW CLOUDS WILL ALSO BE POSSIBLE...ALSO RESULTING IN THE RISK OF
SUB-VFR WEATHER.

&&

.MARINE...
OVERNIGHT...A WEAK COLD FRONT WILL SHIFT SOUTHEAST TOWARD THE
NORTHERN SOUTH CAROLINA WATERS. A WEAK PRESSURE GRADIENT IS IN
PLACE. WINDS MAINLY 10 KT OR LESS AND SEAS 1-2 FT OVERNIGHT. WINDS
WILL BE VARIABLE IN DIRECTIONS AT TIMES.

SUNDAY THROUGH TUESDAY...OUTSIDE OF CONVECTION AND ANY POTENTIAL
WATERSPOUT ACTIVITY...WIND AND SEA CONDITIONS WILL BE RATHER QUIET.
WINDS WILL TURN ONSHORE SUNDAY INTO SUNDAY NIGHT...BEFORE
TEMPORARILY VEERING TO AN OFFSHORE FETCH LATE SUNDAY NIGHT/EARLY
MONDAY WITH LAND BREEZE INFLUENCES. THE PATTERN WILL THEN START ANEW
AGAIN LATER MONDAY MORNING AND PERSIST INTO TUESDAY. MARINERS SHOULD
MONITOR NOAA WEATHER RADIO ALL HAZARDS OR ASSOCIATED VHF CHANNELS
SINCE THERE IS A RISK FOR OCCASIONAL STRONGER STORMS THROUGH THE
PERIOD.

WEDNESDAY THROUGH FRIDAY...A MID WEEK AND STRONGER COLD FRONT WILL
PUSH THROUGH THE LOCAL WATERS AS A BUILDING HIGH PRESSURE WEDGE
DEVELOPS INLAND. A ROBUST PINCHING OF THE NE GRADIENT WILL GRADUALLY
DEVELOP FOR THURSDAY AND FRIDAY...AND WINDS AND SEAS WILL BE
SIGNIFICANTLY HIGHER. SMALL CRAFT ADVISORIES SEEM A GOOD BET THE
SECOND PART OF THE WEEK.

WATERSPOUTS...CONDITIONS APPEAR TO FAVOR THE DEVELOPMENT OF
WATERSPOUTS SUNDAY MORNING GIVEN LIGHT WIND FIELDS...SUFFICIENT
MOISTURE AND INSTABILITY AND AN EAST/NE TO SW/WEST ALIGNED COLD FRONT
BISECTING COASTAL WATERS. HOWEVER...SINCE ANY WATERSPOUTS WILL BE SO
ISOLATED IN SCOPE WE WILL DEFER TO THE MIDNIGHT FORECASTERS AS TO
WHETHER TO ADD TO THE HAZARDOUS WEATHER OUTLOOK AND/OR TO ISSUE A
MARINE WEATHER STATEMENT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST
Hazardous weather outlook, Sep 13, 6:08 PM EDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
608 PM EDT SAT SEP 13 2014

AMZ330-350-352-354-374-142215-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
608 PM EDT SAT SEP 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-142215-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
608 PM EDT SAT SEP 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FLOODING...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
AFFECT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA FROM
LATE SUNDAY MORNING THROUGH SUNDAY EVENING. THERE WILL BE A RISK
FOR ISOLATED FLASH FLOODING AS STORMS WILL BE SLOW MOVING AND
CAPABLE OF PRODUCING TORRENTIAL RAINFALL IN A SHORT PERIOD. THE
RISK FOR FLOODING WILL BE HIGHEST ACROSS LOCATIONS NEAR AND INLAND
FROM THE US-17 CORRIDOR OR SOUTH CAROLINA AND NEAR AND INLAND OF
INTERSTATE 95 IN GEORGIA. BE ALERT FOR POSSIBLE FLOOD ADVISORIES
AND FLASH FLOOD WARNINGS FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Sep 13, 10:59 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1059 PM EDT SAT SEP 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HEAVY RAIN       3 N ELLABELL            32.17N  81.49W
09/13/2014  M3.20 INCH       BRYAN              GA   OTHER FEDERAL

            A USGS STATION RECEIVED 3.20 INCHES OF RAIN BETWEEN 815
            AND 1015 PM.

&&

EVENT NUMBER CHS1401022

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 9:02 PM EDTAreal Flood AdvisoryCHSTattnall88 min
Sep 13, 9:25 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Effingham2 hr
Sep 13, 11:14 PM EDTAreal Flood AdvisoryCHSBulloch, Screven61 min
Sep 14, 7:17 PM EDTAreal Flood AdvisoryCHSBulloch, Candler, Evans, Jenkins, Tattnall88 min
Sep 14, 1:13 AM EDTAreal Flood AdvisoryCHSColleton92 min
Sep 14, 2:03 AM EDTAreal Flood AdvisoryCHSDorchester87 min
Sep 14, 2:47 AM EDTSpecial Weather StatementCHSClarendon43 min
Sep 14, 3:15 AM EDTSpecial Weather StatementCHSBerkeley30 min
Sep 14, 3:48 AM EDTAreal Flood AdvisoryCHSBerkeley87 min
Sep 14, 5:13 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston62 min
Sep 14, 7:50 PM EDTAreal Flood AdvisoryCHSJasper55 min

Nearby

Flash Flood Watches in Georgia, 2014Flash Flood Watches in South Carolina, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.